Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS Des Moines, IA

May 8, 20146 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 3:12 AM CDT for 6 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 3:12 AM CDT (08:12 UTC)
Expired
May 8, 2014, 4:00 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 162 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KDMX 080812
SVRDMX
IAC033-069-081-189-195-197-080900-
/O.NEW.KDMX.SV.W.0067.140508T0812Z-140508T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  EASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
  EASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 312 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRITT TO 8 MILES SOUTHEAST OF BELMOND...MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MASON CITY...FOREST CITY...GARNER...LAKE MILLS...BRITT...NORA
  SPRINGS...MANLY...SHEFFIELD...ROCKWELL...CLEAR LAKE...MASON CITY
  MUNICIPAL AIRPORT...EAGLE LAKE...RICE LAKE...VENTURA...LATIMER...
  KLEMME...THORNTON...PLYMOUTH...FERTILE AND LELAND.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4320 9302 4289 9303 4272 9337 4310 9387
      4350 9359 4350 9351
TIME...MOT...LOC 0812Z 232DEG 40KT 4305 9379 4279 9345 

HAIL...0.75IN
WIND...60MPH

$$

MS MAY 14
2 follow-up statements
994 
WWUS53 KDMX 080839
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT THU MAY 8 2014

IAC069-197-080846-
/O.CAN.KDMX.SV.W.0067.000000T0000Z-140508T0900Z/
FRANKLIN IA-WRIGHT IA-

339 AM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN AND
NORTHEASTERN WRIGHT COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4324 9308 4295 9307 4329 9373 4341 9366
      4350 9359 4350 9351
TIME...MOT...LOC 0836Z 232DEG 40KT 4321 9352 4295 9318 

$$

IAC033-081-189-195-080900-
/O.CON.KDMX.SV.W.0067.000000T0000Z-140508T0900Z/
WINNEBAGO IA-WORTH IA-HANCOCK IA-CERRO GORDO IA-
339 AM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN WINNEBAGO...SOUTHWESTERN WORTH...NORTHEASTERN HANCOCK AND
NORTHEASTERN CERRO GORDO COUNTIES...

AT 336 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF FOREST CITY TO NEAR ROCKWELL...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MASON CITY...CLEAR LAKE...FOREST CITY...LAKE MILLS...MANLY...RICE
LAKE...MASON CITY MUNICIPAL AIRPORT...PLYMOUTH...FERTILE...LELAND...
HANLONTOWN...JOICE...ROCK FALLS...SCARVILLE...BURCHINAL...PORTLAND...
PILOT KNOB STATE PARK...FOREST CITY MUNICIPAL AIRPORT...HOGSBACK
WILDLIFE AREA AND RICE LAKE STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 191 AND 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4324 9308 4295 9307 4329 9373 4341 9366
      4350 9359 4350 9351
TIME...MOT...LOC 0836Z 232DEG 40KT 4321 9352 4295 9318 

HAIL...<.75IN
WIND...60MPH

$$

MS MAY 14
061 
WWUS53 KDMX 080850
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT THU MAY 8 2014

IAC033-081-189-195-080900-
/O.EXP.KDMX.SV.W.0067.000000T0000Z-140508T0900Z/
WINNEBAGO IA-WORTH IA-HANCOCK IA-CERRO GORDO IA-
350 AM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH...NORTHEASTERN HANCOCK AND NORTHEASTERN CERRO
GORDO COUNTIES WILL EXPIRE AT 400 AM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4324 9308 4295 9307 4329 9373 4341 9366
      4350 9359 4350 9351
TIME...MOT...LOC 0848Z 232DEG 40KT 4321 9352 4295 9318 

$$

MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:25 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 7, 11:25 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT WED MAY 7 2014

.UPDATE...
ISSUED AT 834 PM CDT WED MAY 7 2014

CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN
IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN
OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN
AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF
THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS
EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS
THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG
THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 352 PM CDT WED MAY 7 2014

WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS
THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT
NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO
INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF
THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT
CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE
AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER
CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH
INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE
TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO
THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS
ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED
TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD
EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA
IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS
REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT
ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 352 PM CDT WED MAY 7 2014

THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL
FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON
OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH
SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA
AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT
CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER
FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL
JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL.
THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN
VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH
SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT
THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO
MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED
WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL.  THE
THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH
DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST
INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS
THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR
RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS.

CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN
DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT.  THIS SHOULD
LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN
TO MORE PRECIP CHANCES.  ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP
MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND
A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS.

RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE
LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE
SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH
GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA
THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING
THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL
WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE
HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY.  PERSISTENT AND
PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY
TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL.

&&

.AVIATION...08/06Z
ISSUED AT 1125 PM CDT WED MAY 7 2014

MAIN CONCERN WILL BE LINGERING CONVECTION OVERNIGHT AFFECTING
KFOD...KMCW...AND KALO TOWARD 12Z. OTHERWISE EXPECTING A BREAK
PRIOR TO NEXT ROUND BEGINNING BETWEEN 16-18Z CENTRAL/WEST AND
PROGRESSING EAST THROUGH DAY BY 23-00Z WITH KOTM POSSIBLY SEEING
ADDTIONAL THUNDER AFT 00 THROUGH 04Z. FOR NOW...HAVE NOT TIMED OUT
DAYTIME THUNDER OTHER THAN VCTS DUE TO CONFIDENCE CONCERNS. SOUTH
WINDS REMAIN BRISK AHEAD OF THE TROUGH PASSAGE WITH WINDS THEN
BECOMING SOUTHWEST TO WEST AS THE FRONT TRACKS EAST. AGAIN...SVR
STORMS POSSIBLE DURING THE PERIOD MAINLY FROM 16Z THROUGH 04Z FROM
WEST TO SOUTHEAST. NEXT PACKAGE WILL BETTER DEFINE COVERAGE/TIMING
OF CONVECTION. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...BEERENDS
LONG TERM...SMALL
AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT WED MAY 7 2014

IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-
TAYLOR-RINGGOLD-
839 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND
OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT
...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME
STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN
ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST.
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS.

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS
APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT
IS NOT EXPECTED OVERNIGHT TONIGHT.

IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075-
083>086-094>097-090145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
839 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME
THE SEVERE THREAT IS MARGINAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME
STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN
ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST.
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS.

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS
APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT
IS NOT EXPECTED OVERNIGHT TONIGHT.

REV

In the hours before

Local storm report, May 8, 12:46 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
05/08/2014  M66 MPH          KOSSUTH            IA   AWOS

&&

MS MAY 14
Special weather statement, May 8, 1:02 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
102 AM CDT THU MAY 8 2014

IAZ044>046-057-058-080630-
GUTHRIE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-GREENE IA-
102 AM CDT THU MAY 8 2014

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL MOVING INTO
THE AREA...

AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF HARLAN...OR 13 MILES WEST OF AUDUBON...MOVING NORTHEAST
AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUDUBON...MANNING...COON RAPIDS...MANILLA...ELK HORN...ARCADIA...
BAYARD...TEMPLETON...KIMBALLTON...WESTSIDE...DEDHAM...HALBUR...
WILLEY...GRAY...ASPINWALL...AUDUBON COUNTY AIRPORT AND MANNING
MUNICIPAL AIRPORT.

LAT...LON 4216 9512 4183 9453 4158 9504 4160 9504
      4160 9509 4186 9509 4187 9524
TIME...MOT...LOC 0601Z 224DEG 48KT 4166 9517

MS MAR 14
Special weather statement, May 8, 1:13 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT THU MAY 8 2014

IAZ023-033-034-044-045-080645-
CARROLL IA-CRAWFORD IA-SAC IA-POCAHONTAS IA-CALHOUN IA-
113 AM CDT THU MAY 8 2014

...THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND HAIL...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE VIEW...OR 14 MILES SOUTHWEST OF SAC CITY...MOVING NORTHEAST AT
55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...LAKE VIEW...NORTH TWIN LAKE...SOUTH TWIN
LAKE...BLACK HAWK LAKE...WALL LAKE...POMEROY...FONDA...EARLY...
BREDA...TWIN LAKES...AUBURN...LYTTON...NEMAHA...JOLLEY...YETTER...SAC
CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE PARK AND TWIN LAKES
STATE PARK.

LAT...LON 4256 9513 4256 9492 4265 9491 4244 9446
      4211 9509 4223 9526
TIME...MOT...LOC 0612Z 224DEG 48KT 4223 9511

MS
Special weather statement, May 8, 2:01 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT THU MAY 8 2014

IAZ005-006-015-016-023-024-034-035-080730-
WEBSTER IA-WINNEBAGO IA-PALO ALTO IA-HUMBOLDT IA-POCAHONTAS IA-
CALHOUN IA-KOSSUTH IA-HANCOCK IA-
201 AM CDT THU MAY 8 2014

...STRONG WINDS...HAIL...AND HEAVY RAINS EXPECTED WITH
THUNDERSTORMS...

AT 200 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
POCAHONTAS TO NEAR LAKE CITY...AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...ALGONA...POCAHONTAS...ROCKWELL CITY...DAKOTA CITY...
HUMBOLDT...MANSON...FORT DODGE REGIONAL AIRPORT...NORTH TWIN LAKE...
SOUTH TWIN LAKE...WEST BEND...POMEROY...ROLFE...BADGER...
WHITTEMORE...GILMORE CITY...TITONKA...WESLEY...LIVERMORE AND TWIN
LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4251 9404 4222 9471 4298 9466 4328 9394
TIME...MOT...LOC 0700Z 227DEG 40KT 4282 9449 4231 9471

MS
Local storm report, May 8, 2:43 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND GST     5 NNW FORT DODGE        42.58N 94.20W
05/08/2014  E65.00 MPH       WEBSTER            IA   TRAINED SPOTTER

            TREE BRANCHES DOWN

0220 AM     HAIL             5 NNW FORT DODGE        42.58N 94.20W
05/08/2014  E0.88 INCH       WEBSTER            IA   TRAINED SPOTTER

&&

MS MAY 14
Local storm report, May 8, 3:02 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
302 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     NON-TSTM WND GST CLARION AIRPORT         42.74N 93.76W
05/08/2014  M50 MPH          WRIGHT             IA   AWOS

0220 AM     TSTM WND GST     CLARION AIRPORT         42.74N 93.76W
05/08/2014  M58 MPH          WRIGHT             IA   AWOS

&&

MS MAY 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac48 min
May 7, 10:32 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster43 min
May 8, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
May 8, 1:02 AM CDTSpecial Weather StatementDMXAudubon28 min
May 8, 1:13 AM CDTSpecial Weather StatementDMXCalhoun, Sac32 min
May 8, 2:01 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt29 min
May 8, 2:41 AM CDTSevere Thunderstorm WarningDMXFranklin, Hancock, Humboldt, Wright49 min
May 8, 1:12 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas48 min
May 8, 1:43 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago47 min
May 8, 4:49 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene41 min
May 8, 4:57 PM CDTTornado WarningDMXCarroll, Greene33 min
May 8, 5:19 PM CDTSevere Thunderstorm WarningDMXAudubon, Greene, Guthrie41 min
May 8, 5:25 PM CDTTornado WarningDMXGuthrie35 min
May 8, 5:27 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster48 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningDMXWorth19 min
May 8, 6:13 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren47 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.